Alert archive / Tennessee / Areal Flood Advisories in 2021
Areal Flood Advisory 162, NWS Nashville, TN
NWS Nashville, TN issued this areal flood advisory at Sep 21, 2021, 8:31 PM CDT for Cheatham County, Dickson County, Tennessee. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2021, 8:31 PM CDT (01:31 UTC)
- Expired
- Sep 21, 2021, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 59 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this areal flood advisory went out at Sep 21, 6:16 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, Sep 21, 6:16 PM CDT, 2 hours 15 minutes before
Area Forecast Discussion National Weather Service Nashville TN 616 PM CDT Tue Sep 21 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Showers dot the radar at the current hour with some lightning noted near the Tennessee River. The cold front is near the Mississippi River with NNW winds west of the River. Expect more development along and ahead of the front through the afternoon hours. CAMS show some potential for a few isolated spots of 2-4 inches of rain through the overnight hours with the bulk of that falling before 06z. A flood watch was considered, but the areas the CAMS are emphasizing have not had as much rain as others in the area. Regardless, there is a marginal flood threat west of I-65 through the evening hours. The flood threat should be lower after 03z when rain rates should decrease. The cold front will move through our area overnight, but showers will continue post fropa due to the large upper low lingering behind the surface front. Some scattered showers are still expected on Wednesday as the upper low rides along the Ohio River Valley. By Wednesday evening, the upper low will be lifting north toward northern Ohio which will allow rain chances to finally come to an end. As far as the arrival of the cooler air, you will notice a difference tomorrow morning as temperatures will already be in the upper 50s to lower 60s. We will only climb to mid 60s to near 70 tomorrow and with winds gusting to 20-25 mph it will definitely feel like fall! Lows Thursday morning and Friday morning will be in the 40s for most of the area. Look for highs Thursday through Sunday in the 70s with temperatures warming a couple degrees each day. && .AVIATION... 00Z TAF DISCUSSION. Showers and a few thunderstorms will move through the area this evening and again overnight into the morning Wednesday. Cigs will drop to MVFR and IFR at all terminals overnight, with some periods of LIFR cigs possible. MVFR/IFR vis possible with showers/storms as well as some patchy fog overnight. After a cold front moves through this evening into the overnight hours, northwest winds will pick up to be around 10 to 15 knots gusting up to 25 knots at times especially after midnight through the end of the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Reagan AVIATION........Barnwell
Hazardous weather outlook, Sep 21, 3:34 AM CDT, 16 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 334 AM CDT Tue Sep 21 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-221000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 334 AM CDT Tue Sep 21 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A strong cold front will move across the area from late this afternoon through Wednesday morning, bringing another round of showers and thunderstorms. Additional rainfall of 1/2 to 2 inches with locally higher amounts are possible, which may lead to localized flooding of roads and low lying areas. In addition, a few strong storms with gusty winds over 40 mph are possible late this afternoon and evening, mainly along and west of I-65. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today due to the threat for flooding and strong storms. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Shamburger
In the hours before
Special weather statement, Sep 21, 4:40 PM CDT, 3 hours 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
440 PM CDT Tue Sep 21 2021
TNZ005-212230-
Stewart TN-
440 PM CDT Tue Sep 21 2021
...A strong thunderstorm will impact portions of Stewart County
through 530 PM CDT...
At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris Landing State Park, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Big Rock, Cumberland City, Land Between The Lakes and Indian
Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3647 8805 3649 8806 3651 8804 3653 8803
3662 8805 3667 8793 3666 8785 3663 8785
3664 8770 3637 8765 3637 8772 3635 8774
3635 8793 3636 8799 3645 8806
TIME...MOT...LOC 2139Z 255DEG 15KT 3646 8816
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadSpecial weather statement, Sep 21, 5:26 PM CDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
526 PM CDT Tue Sep 21 2021
TNZ005-006-023-212315-
Stewart TN-Montgomery TN-Houston TN-
526 PM CDT Tue Sep 21 2021
...Strong thunderstorms will impact portions of western Montgomery,
Stewart and northern Houston Counties through 615 PM CDT...
At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Big Rock to 9 miles west of Tennessee
Ridge. Movement was east at 25 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Dover, Erin, Clarksville, Tennessee Ridge, Big Rock, Cumberland City,
Houston County Airport, Indian Mound, Palmyra and Woodlawn.
This includes Interstate 24 between mile markers 1 and 3.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3664 8780 3664 8726 3628 8762 3627 8795
3634 8797 3640 8803
TIME...MOT...LOC 2225Z 257DEG 21KT 3660 8767 3632 8793
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
WhiteheadThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:02 PM CDT | River Flood Advisory | OHX | Perry | 26 hr |
| Sep 21, 9:08 PM CDT | Areal Flood Advisory | OHX | Davidson | 3 hr |
| Sep 21, 9:42 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson | 60 min |
| Sep 21, 9:42 PM CDT | River Flood Warning | OHX | Humphreys | 70 hr |
Nearby
Areal Flood Advisories in Tennessee, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.